Indiana, 2010

Damaging Wind in Indiana, June 11, 2010

June 11, 2010 · NWS PAH · 1 event in 1 county or zone

A cluster of thunderstorms developed over the Lower Wabash Valley as daytime heating strongly destabilized the atmosphere. A mid to upper level impulse associated with the remnants of a weak closed low slowly lifted northeast out of the Ozark Plateau.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A cluster of thunderstorms developed over the Lower Wabash Valley as daytime heating strongly destabilized the atmosphere. A mid to upper level impulse associated with the remnants of a weak closed low slowly lifted northeast out of the Ozark Plateau. Weakly diffluent upper level flow ahead of this feature contributed to storm development. Isolated strong winds occurred as precipitable water values around 2 inches were conducive to wet microbursts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 11, 5:30 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 5:30 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
630 AM CDT FRI JUN 11 2010

.UPDATE...
UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE.  DISCUSSION PORTION
UNCHANGED.

&&

.DISCUSSION...
MAIN FORECAST CONCERNS CONTINUE TO BE PRECIP CHANCES TODAY INTO
EARLY NEXT WEEK.

GFS HAS BEEN FAIRLY CONSISTENT WITH THE TRACK OF AN UPPER LOW ACROSS
NORTHWEST PORTIONS OF THE PAH FORECAST AREA TODAY INTO TONIGHT.
SREF AND NAM SEEM TO BE MORE IN LINE WITH THE GFS...WHILE THE LATEST
ECMWF NOW TAKES THE UPPER LOW FARTHER EAST UP THE OHIO RIVER.  WILL
CONTINUE TO LEAN TOWARD THE GFS/NAM/SREF SOLUTION...KEEPING HIGHEST
POPS ACROSS WEST AND NORTHWEST PORTIONS OF THE FA TODAY AND NORTHERN
PORTIONS TONIGHT.  KEPT POPS AS HIGH AS CATEGORICAL FOR OUR WESTERN
COUNTIES TODAY...AND INCREASED POPS TO LIKELY TONIGHT ACROSS OUR
NORTH...TAPERING OFF TO LOW CHANCE SOUTH.

ON SATURDAY...KEPT CHANCE TO SLIGHT CHANCE POPS ACROSS THE NORTHEAST
HALF OF THE FA AS THE UPPER LOW CONTINUES TO MOVE OFF TO OUR
EAST...AND REMOVED POPS FOR OUR FAR SOUTHWEST COUNTIES.  BY SATURDAY
NIGHT...AN APPROACHING COLD FRONT WILL SPREAD PRECIP CHANCES BACK
INTO THE AREA.  GFS...NAM AND SREF CONTINUE TO BE IN A LITTLE BETTER
AGREEMENT...THOUGH NAM AND SREF ARE MORE AGGRESSIVE SPREADING QPF
ACROSS THE ENTIRE FA BY 12Z SUNDAY.  ECMWF IS THE SLOWEST.  MODELS
HAD BEEN TRENDING FASTER WITH THIS SYSTEM THE PAST FEW RUNS...AND
FOR NOW WILL LEAN TOWARD THE MIDDLE GROUND GFS...AND INCLUDED SLIGHT
CHANCE POPS FOR NORTHERN AND WESTERN PORTIONS OF THE AREA.  KEPT
CHANCE POPS GOING ACROSS THE ENTIRE FA FOR SUNDAY ...THEN INCREASED
TO LOW CHANCE POPS NORTHEAST TO SLIGHT CHANCE POPS SOUTHWEST SUNDAY
NIGHT.

FOR THE EARLY PART OF THE WORK WEEK...GFS IS MORE PROGRESSIVE THAN
THE ECMWF WITH THE COLD FRONT...THOUGH GFS STILL HANGS IT UP OVER
THE AREA INTO TUESDAY NIGHT BEFORE HIGH PRESSURE DEVELOPS OVER THE
MIDWEST.  ECMWF KEEPS THE AREA WET THROUGH MIDWEEK.  JUST KEPT TO
SLIGHT TO LOW CHANCE POPS GOING MONDAY INTO TUESDAY NIGHT...AND MADE
NO CHANGES BEYOND THAT TIME PERIOD.  HOPEFULLY MORE MODEL AGREEMENT
WILL EVENTUALLY MATERIALIZE.

USED A MAV/MET BLEND FOR TODAY AND TONIGHT...WHICH KEEPS
TEMPERATURES A LITTLE COOLER ACROSS OUR WEST WITH THE EXPECTED
PRECIP/ADDITIONAL CLOUD COVER.  FOR SATURDAY INTO SUNDAY...LEANED
TOWARD THE WARMER MAV VALUES WITH PRECIP LIKELY BEING MORE SCATTERED
IN NATURE AND DECENT SOUTHWEST FLOW ACROSS THE REGION.  IN THE
EXTENDED...PREFERRED TO STAY A LITTLE BELOW THE LATEST MEX
GUIDANCE...SO ONLY MADE SOME MINOR CHANGES OVERALL.

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST INTO MID MORNING AHEAD OF AN UPPER-LEVEL
DISTURBANCE TRACKING NORTHEAST ACROSS THE REGION. BULK OF SHRA/TSTM
ACTIVITY SHOULD STAY WEST AND NORTH OF OUR TAF SITES. LOCALIZED IFR
CONDITIONS CANNOT BE RULED OUT...BUT TEMPO GROUPS FOR BRIEF MVFR
CONDITIONS NEAR STORMS MAY BE NEEDED THIS AFTERNOON/EVENING...AND
INCLUDED ONE FOR KCGI THIS AFTERNOON.  SCATTERED SHRA/TSRA EXPECTED
AHEAD OF WIDESPREAD ACTIVITY...SO INCLUDED VCSH/VCTS. WINDS WILL
GUST OVER 20KTS AT TIMES DURING THIS AFTERNOON.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

RST/AD
Hazardous weather outlook, Jun 11, 9:13 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1013 AM CDT FRI JUN 11 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121515-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1013 AM CDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING. THE MAIN HAZARD WITH THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL. SOME LOCALIZED FLOODING IS POSSIBLE. GUSTY WINDS AND
SMALL HAIL MAY ACCOMPANY SOME STORMS...ESPECIALLY WHERE SUNSHINE
WARMS AND DESTABILIZES THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON AND OFF CHANCES OF THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH
TUESDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS...BUT BRIEF HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE
WITH THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS
ARE ASKED TO REPORT ANY SIGNIFICANT RAINFALL AMOUNTS OR FLOODING.

MY

The radar

The Evansville,IN radar (KVWX), 17 km away, was scanning. The volume nearest the first event began at 16:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gibson

When
June 11, 10:00 AM CST
Where
Gibson County, Princeton
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
38.350, -87.570

Several tree limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230773.